Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS State College, PA

August 2, 20084 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 6:39 AM EDT for 4 counties in Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 6:39 AM EDT (10:39 UTC)
Expired
Aug 2, 2008, 7:45 AM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA

The radar

The State College radar (KCCX), 38 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:30 AM EDTHAIL 0.75Snow Shoe, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021039
SVRCTP
PAC027-033-035-047-021145-
/O.NEW.KCTP.SV.W.0142.080802T1039Z-080802T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 AM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 745 AM EDT

* AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PENFIELD...OR 10 MILES EAST OF DUBOIS...AND
  MOVING EAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LECONTES MILLS AROUND 700 AM EDT...
  KARTHAUS AROUND 710 AM EDT...
  PINE GLEN AND MOSHANNON AROUND 720 AM EDT...
  SNOW SHOE AROUND 730 AM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 101 AND 146...AND WILL 
ALSO IMPACT STATE ROADS 153 AND 255.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4113 7873 4130 7857 4126 7824 4123 7825
      4123 7822 4122 7810 4125 7808 4122 7783
      4095 7799
TIME...MOT...LOC 1038Z 281DEG 30KT 4115 7849

$$

FORECASTER: DEVOIR/GARTNER
2 follow-up statements
000 
WWUS51 KCTP 021122
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 AM EDT SAT AUG 2 2008

PAC027-033-021145-
/O.CON.KCTP.SV.W.0142.000000T0000Z-080802T1145Z/
CLEARFIELD PA-CENTRE PA-
722 AM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR NORTH CENTRAL CENTRE AND EAST CENTRAL CLEARFIELD COUNTIES...

AT 711 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR KARTHAUS...OR 15 MILES EAST OF
CLEARFIELD...MOVING EAST AT 40 MPH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4116 7805 4115 7805 4114 7801 4115 7800
      4112 7789 4095 7799 4099 7814 4099 7816
      4100 7820 4117 7809
TIME...MOT...LOC 1122Z 289DEG 35KT 4103 7802

$$

FORECASTER: DEVOIR
000 
WWUS51 KCTP 021124
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 AM EDT SAT AUG 2 2008

PAC035-047-021131-
/O.CAN.KCTP.SV.W.0142.000000T0000Z-080802T1145Z/
ELK PA-CLINTON PA-
721 AM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLINTON AND
SOUTHEASTERN ELK COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4116 7805 4115 7805 4114 7801 4115 7800
      4112 7789 4095 7799 4099 7814 4099 7816
      4100 7820 4117 7809
TIME...MOT...LOC 1121Z 289DEG 35KT 4104 7803

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:55 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 2, 3:55 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT SAT AUG 2 2008

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE
COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS
OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK
LOOKS DRY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
STRONGLY DIGGING SHORTWAVE CURRENTLY OVER LAKE HURON DRIVING DRIER
AIR SOUTHWARD OVER LAKE ERIE. 2 DIFFERENT CLUSTERS OF THUNDERSTORMS
TO DEAL WITH AT THIS HOUR...BUT IT APPEARS SEVERE THREAT IS
LIMITED TO POTENTIAL HAILERS...OF WHICH THERE ARE FEW...AS WIND
FIELD LACKING AND WERE AT THAT DECOUPLED TIME OF DAY. MAIN THREAT
IS FOR LOCALLY HEAVY RAINFALL...AND SO FAR SOMERSET COUNTY HAS
NARROWLY ESCAPED FLOODING RAINS WITH 2-3 INCHES LOCALLY ACROSS THE
SOUTHERN THIRD OF THE COUNTY...AND ADDITIONAL HEAVY RAINFALL
REMAINING SOUTH OF THE PA/WV BORDER FOR THE PAST HOUR. A FEW
ADDITIONAL CELLS SHOULD TRACK OVER SOUTHERN SOMERSET COUNTY
THROUGH 600 AM...SO WILL CONTINUE FLOOD ADVISORY THROUGH THAT TIMEFRAME.

THERE COULD BE A MID MORNING LULL IN SHOWER ACTIVITY BEFORE SFC
HEATING AHEAD OF THE UPPER TROF HELPS TO REINVIGORATE CONVECTION
BY LATE MORNING.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/...
THERE SHOULD STILL BE ACTIVE CONVECTION THIS AFTERNOON...
ESPECIALLY OVER EASTERN AREAS...AS THE UPPER LOW CENTER WILL LIFT
INTO UPSTATE NEW YORK FROM TEH FINGERLAKES REGION AND SFC FRONT
WILL BE EXITING THE SOUTHEAST. DEEP LAYER MOISTURE DECREASES BY
00Z OVER WESTERN PA...WITH PWATS DROPPING BELOW 1.0 BEHIND THE
UPPER TROF. ANY EARLY EVENING CONVECTION WILL EXIT TO THE EAST
EARLY TONIGHT...FOLLOWED BY COOLER AND DRIER CONDITIONS
OVERNIGHT...AND CONTINUING FOR SUNDAY. HIGHS NEAR TO SLIGHTLY BLW
NORMAL STILL LOOK GOOD...GIVEN CLOUD COVER AND SCT TO NMRS
COVERAGE OF CONVECTION.

THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST SATURDAY NIGHT
BRINGING IN DRIER WEATHER FROM WEST TO EAST. SREF POPS KEEP A
CHANCE OF PRECIP IN THE FAR EASTERN ZONES THROUGH MIDNIGHT...
AFTER THAT EVERYWHERE SHOULD DRY OUT AND SEE CLEARING SKIES. THE
UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY LEAVING
MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS
THE NORTHEAST CLOSEST TO THE LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODELS COMING INTO BETTER AGREEMENT IN THE MON-TUE TIME-FRAME
WITH A RIDGE NOSING IN FROM THE WEST. THIS WILL BRING AN INCREASE
IN THE TEMPERATURES BOTH DAYS WITH TUESDAY BEING THE HOTTEST.
STILL SOME UNCERTAINTY AS TO HOW HOT IT GETS... AS THE GFS AND THE
GEFS BRING 850MB TEMPS TO 19-20C WHILE THE ECMWF KEEPS THEM NEAR
17-18. LEANED TOWARDS THE GEFS AS THEY HAVE BEEN THE MOST
CONSISTENT AND THE GFS HAS TRENDED TOWARDS THEM. THIS LEADS TO
HIGHS IN THE LOW 90S ACROSS THE LOWER SUSQUEHANNA AND THE MID TO
UPPER 80S ELSEWHERE. WITH THE UPPER LEVEL LOW PUTTING THE SQUEEZE
ON THE RIDGE TO OUR SOUTH THINK IT WILL BE HARD TO GET ANY HOTTER
THAN THIS TUESDAY. AS FOR PRECIP THINK WE SHOULD BE MAINLY DRY
THROUGH TUESDAY... AS ANY MCS CONVECTION RIDING ALONG THE RIDGE
SHOULD DIE IN THE DRY AIR OVER US. WE WILL PROBABLY HAVE TO WAIT
UNTIL LATE TUESDAY AT THE EARLIEST AS THE RIDGE DISSIPATES AND AN
UPPER LEVEL LOW TAKES OVER.

BEST CHC FOR SHOWERS AND STORMS WILL BE WED...AS FRONT MOVES ACROSS
THE AREA. GFS MAY BE TOO STRONG WITH FRONT...BUT EITHER WAY...EXPECT
SOME STRONG TO SEVERE STORMS...MORE ON THE SEVERE SIDE...IF GFS IS
RIGHT...AS PATTERN CHANGES. IT WILL BE STILL HOT AND HUMID...WENT
WITH MODERATE TEMPS...COULD SEE MUCH HIGHER TEMPS TUESDAY NIGHT
INTO WED...AS SOURCE REGION OF THE AIRMASS IS FROM THE PLAINS.

WAS SEEING NEAR RECORD TO RECORD THICKNESS FCST BY THE MODELS
YESTERDAY ACROSS THE HIGH PLAINS. IT USE TO BE A BIG DEAL TO
SEE 582 THICKNESS SEVERAL YEARS AGO...NOW MODELS ARE NOW PUSHING
594 THICKNESS.

STILL WENT WITH S CHC TO CHC POPS ON THU...FRONT MAY STALL.

FOR FRIDAY WENT WITH GMOS...AS NEXT COLD FRONT NEARS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
CU FIELD HAS PRACTICALLY DISSIPATED EARLY THIS EVENING...BUT WILL
YIELD TO A GRADUAL INCREASE IN MID TO HIGH CLOUDS...AHEAD OF A
DEVELOPING AREA OF STRONG THUNDERSTORMS OVER EASTERN OHIO...AND
ALONG THE NORTH SHORE OF LAKE ERIE. THESE TWO AREAS OF TSRA WILL
LIKELY MERGE AND EXPAND INTO A MESOSCALE CONVECTIVE SYSTEM...WITH
WIDESPREAD MVFR CIGS AND VSBYS AND ISOLATED IFR FLYING CONDITIONS
LATE TONIGHT THROUGH MID MORNING SATURDAY.

VRB15G30KT POSSIBLE IN THE VICINITY OF TSRA DOWNDRAFTS/OUTFLOW
BOUNDARIES...WITH A GOOD THREAT FOR FREQUENT TO NEARLY CONTINUOUS
IN CLOUD...AND CLOUD TO GROUND LIGHTNING.

THE TSRA COMPLEX WILL MOVE OVER...OR TO THE EAST OF THE SUSQ
VALLEY DURING THE MID TO LATE MORNING. ADDITIONAL...ALBEIT MORE
SCATTERED SHOWERS/TSRA EXPECTED FROM 16Z TO 23Z SATURDAY AS THE
COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS CENTRAL
PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE AFTERNOON
SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A NW SFC
WIND OF 8-12KT.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY
NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...MARTIN/CHENARD
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 12:59 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 AM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-035>037-041-042-045-046-049>053-
056-057-063-064-030500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND-ADAMS-
1259 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL
THUNDERSTORMS...ESPECIALLY DURING THE MORNING HOURS.

THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW
OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS
AND HAIL UP TO PENNY SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

PAZ058-059-065-066-030500-
SCHUYLKILL-LEBANON-YORK-LANCASTER-
1259 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
TODAY.

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL
THUNDERSTORMS...ESPECIALLY FROM LATE THIS MORNING THROUGH THE
MID AFTERNOON HOURS.

THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN OF UP TO ONE INCH. HOWEVER...A FEW
OF THE STORMS COULD BECOME SEVERE WITH BRIEF DAMAGING WIND GUSTS
AND HAIL UP TO PENNY SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ033-034-030500-
SOMERSET-BEDFORD-
1259 AM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL MOVE
SOUTHEAST ACROSS THE REGION TODAY BRINGING OCCASIONAL
THUNDERSTORMS...ESPECIALLY DURING THE MORNING TO EARLY AFTERNOON
HOURS.

LOCALLY HEAVY RAIN OF 1 TO 2 INCHES WILL OCCUR ACROSS PARTS OF
THE LAUREL HIGHLANDS...WHERE SEVERAL THUNDERSTORMS WILL TRACK
ACROSS THE SAME AREA. THIS WILL LIKELY PRODUCE MINOR FLOODING OF
POOR DRAINAGE AREAS AND SOME SMALL STREAMS. IF RAINFALL TOTALS
EXCEED 3 INCHES...MORE SERIOUS FLOODING OF STREAMS AND LOW LYING
AREAS WOULD DEVELOP.

THE OTHER NOTABLE THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD
TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH
BRIEF DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LAMBERT

In the hours before

Special weather statement, Aug 2, 5:00 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 AM EDT SAT AUG 2 2008

PAZ037-020945-
TIOGA PA-
500 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY...

AT 458 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTHWEST OF WELLSBORO TO 13 MILES WEST OF WELLSBORO...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 515
AM...WELLSBORO AROUND 520 AM...KEENEYVILLE AROUND 525 AM...TIOGA
AROUND 535 AM AND BLOSSBURG AROUND 545 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

FORECASTER: GARTNER
Special weather statement, Aug 2, 5:06 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 AM EDT SAT AUG 2 2008

PAZ006-011-020945-
CAMERON PA-POTTER PA-
506 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CAMERON AND
SOUTHWESTERN POTTER COUNTIES...

AT 503 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR
SIZERVILLE TO EMPORIUM. THE LINE WAS MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WHARTON AROUND 515 AM...COUDERSPORT AROUND
530 AM AND CHERRY SPRINGS STATE PARK AROUND 535 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6.

FORECASTER: GARTNER/DEVOIR
Special weather statement, Aug 2, 5:43 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 AM EDT SAT AUG 2 2008

PAZ004-021015-
WARREN PA-
543 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...

AT 539 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM NEAR
SUGAR GROVE TO LOTTSVILLE TO SPRING CREEK...MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR YOUNGSVILLE AROUND 550 AM...RUSSELL AROUND
555 AM...WARREN AROUND 600 AM...SCANDIA AROUND 605 AM...KINZUA DAM
AROUND 610 AM AND SHEFFIELD AROUND 615 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.

FORECASTER: GARTNER
Special weather statement, Aug 2, 5:48 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 AM EDT SAT AUG 2 2008

PAZ010-017-018-021015-
CLEARFIELD PA-ELK PA-NORTHERN CENTRE PA-
548 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD...
NORTHWESTERN CENTRE AND SOUTHEASTERN ELK COUNTIES...

AT 544 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DUBOIS...MOVING EAST SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR ROCKTON AROUND 555 AM...PENFIELD AROUND 600
AM...PARKER DAM STATE PARK AROUND 605 AM...CLEARFIELD AROUND 610 AM
AND LECONTES MILLS AROUND 615 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 137.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 153...STATE ROAD 255.

FORECASTER: GARTNER
Special weather statement, Aug 2, 6:01 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 AM EDT SAT AUG 2 2008

PAZ041-042-046-021100-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
601 AM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING AND WESTERN
SULLIVAN COUNTIES...

AT 553 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF JERSEY SHORE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ENGLISH CENTER AROUND 610 AM...BUTTONWOOD
AROUND 620 AM...TROUT RUN AROUND 630 AM...LOYALSOCKVILLE AROUND 640
AM...RALSTON AROUND 645 AM AND BARBOURS AROUND 655 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE
ROAD 14.

FORECASTER: DEVOIR
Special weather statement, Aug 2, 6:16 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 AM EDT SAT AUG 2 2008

PAZ004-005-021100-
MCKEAN PA-WARREN PA-
616 AM EDT SAT AUG 2 2008

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND SOUTHEASTERN WARREN
COUNTIES...

AT 611 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM RUSSELL
TO WARREN TO GARLAND...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR SHEFFIELD AROUND 625 AM...MARSHBURG...AND
LUDLOW AROUND 630 AM...WETMORE AROUND 635 AM...LEWIS RUN...
WESTLINE...AND KANE AROUND 640 AM...CYCLONE AROUND 645 AM...REW AND
AND MOUNT JEWETT AROUND 650 AM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66.

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 8:44 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill, Snyder, Union61 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 12:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry39 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 1:28 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York62 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York52 min
Aug 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster, York93 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.